MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SURESHOT META STANDARD DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SURESHOT META STANDARD DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71692814
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the system could not recognize the probe during the surgery, delivering an error message.A delay of 0 to 30 minutes reported.No patient injuries reported.An s&n backup was available.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that the system could not recognize the probe during the surgery, delivering an error message.A delay of 0 to 30 minutes reported.No patient injuries reported.The associated sureshot drill guide probe, used in treatment, was returned and evaluated.Visual inspection of the returned product found no obvious damage on the part.A review of the manufacturing records for the listed batch number did not reveal any deviation from the standard manufacturing processes.A functional evaluation was performed by connecting the device to the sureshot interface unit which could not confirm the stated failure.The device was recognized by the unit and it functioned as intended.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident could be corroborated.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Some potential causes of the reported event could include but not limited to metal interference or connection issue.It should be noted that the probe is not reusable.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Based on the information provided no corrective action is indicated.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
SURESHOT META STANDARD DRILL GUIDE PROBE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10411792
Report Number1020279-2020-03952
Device Sequence Number2552748
Product Code OLO
UDI-Device Identifier03596010648143
UDI-Public03596010648143
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092497
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71692814
Device Catalogue Number71692814
Device Lot Number19LK00035
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date08/15/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1